Alert archive / Oregon / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Oct 15, 2025, 1:43 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 17, 2025, 12:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2025, 1:43 PM PDT (20:43 UTC)
- In effect from
- Oct 17, 2025, 12:00 PM PDT
- Expired
- Oct 18, 2025, 12:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WHUS46 KMFR 152043 CFWMFR Coastal Hazard Message National Weather Service Medford OR 143 PM PDT Wed Oct 15 2025 ORZ021-022-162200- /O.NEW.KMFR.BH.S.0008.251017T1900Z-251018T1900Z/ South Central Oregon Coast-Curry County Coast- 143 PM PDT Wed Oct 15 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...All beaches of Douglas, Coos and Curry Counties. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk of sneaker waves will peak during Friday evening, but seas will continue to build through Saturday morning. After brief improvement Saturday night, hazardous conditions due to high surf are possible late Sunday into early Monday. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
798 WHUS46 KMFR 162201 CFWMFR Coastal Hazard Message National Weather Service Medford OR 301 PM PDT Thu Oct 16 2025 ORZ021-022-171100- /O.CON.KMFR.BH.S.0008.251017T1900Z-251018T1900Z/ South Central Oregon Coast-Curry County Coast- 301 PM PDT Thu Oct 16 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...All beaches of Douglas, Coos and Curry Counties. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk of sneaker waves will peak during Friday evening, but seas will continue to build through Saturday morning. After brief improvement Saturday night, hazardous conditions due to high surf are possible late Sunday into early Monday. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
146 WHUS46 KMFR 170920 CFWMFR Coastal Hazard Message National Weather Service Medford OR 220 AM PDT Fri Oct 17 2025 ORZ021-022-172200- /O.CON.KMFR.BH.S.0008.251017T1900Z-251018T1900Z/ South Central Oregon Coast-Curry County Coast- 220 AM PDT Fri Oct 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH SATURDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...All beaches of Douglas, Coos and Curry Counties. * WHEN...From this afternoon through Saturday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk of sneaker waves will peak during Friday evening, but seas will continue to build through Saturday morning and linger through the day Saturday. After brief improvement Saturday night, hazardous conditions due to high surf are possible late Sunday into early Monday. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
572 WHUS46 KMFR 172115 CFWMFR Coastal Hazard Message National Weather Service Medford OR 215 PM PDT Fri Oct 17 2025 ORZ021-022-181900- /O.NEW.KMFR.SU.Y.0003.251019T1800Z-251020T1800Z/ /O.CON.KMFR.BH.S.0008.000000T0000Z-251018T1900Z/ South Central Oregon Coast-Curry County Coast- 215 PM PDT Fri Oct 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...For the Beach Hazards Statement. A moderate risk of sneaker waves. For the High Surf Advisory, large breaking waves of 20-25 feet expected. * WHERE...All beaches of Douglas, Coos and Curry Counties. * WHEN...For the Beach Hazards Statement, through Saturday morning. For the High Surf Advisory, from 11 AM Sunday to 11 AM PDT Monday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. Large breaking waves will create hazardous conditions along and within the surf zone, and could inundate beaches and low lying shorelines. Beach erosion is possible, and exposed infrastructure may be damaged. * ADDITIONAL DETAILS...The risk of sneaker waves will peak this evening, but seas will continue to build through Saturday morning and linger through the day Saturday. After brief improvement Saturday night, hazardous conditions due to high surf are expected late Sunday into early Monday with the highest waves peaking out Sunday night. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the surf zone and off of jetties. Area beaches may become hazardous due to dangerous surf conditions. Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
724 WHUS46 KMFR 180908 CFWMFR Coastal Hazard Message National Weather Service Medford OR 208 AM PDT Sat Oct 18 2025 ORZ021-022-181715- /O.CON.KMFR.SU.Y.0003.251019T1800Z-251020T1800Z/ /O.CON.KMFR.BH.S.0008.000000T0000Z-251018T1900Z/ South Central Oregon Coast-Curry County Coast- 208 AM PDT Sat Oct 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...For the Beach Hazards Statement. A moderate risk of sneaker waves. For the High Surf Advisory, large breaking waves of 20 to 25 feet expected. * WHERE...All beaches of Douglas, Coos and Curry Counties. * WHEN...For the Beach Hazards Statement, through Saturday morning. For the High Surf Advisory, from 11 AM Sunday to 11 AM PDT Monday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. Large breaking waves will create hazardous conditions along and within the surf zone, and could inundate beaches and low lying shorelines. Beach erosion is possible, and exposed infrastructure may be damaged. * ADDITIONAL DETAILS...The risk of sneaker waves will continue to build through Saturday morning and linger through the day Saturday. After brief improvement Saturday night, hazardous conditions due to high surf are expected late Sunday into early Monday with the highest waves peaking out Sunday night. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the surf zone and off of jetties. Area beaches may become hazardous due to dangerous surf conditions. Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Oct 15, 9:59 AM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 15, 9:59 AM PDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Medford OR
959 AM PDT Wed Oct 15 2025
.DISCUSSION...The aviation and marine discussions have been
updated. The focus for the afternoon package will be on the
details of precipitation chances late Saturday night into early
Monday. Also, the potential for sneaker waves at area beaches
Friday afternoon into early Saturday morning, and also high surf
possibly reaching advisory levels during Sunday night.
&&
.AVIATION...15/18Z TAFs...Skies are clear at KMFR/Medford and
KLMT/Klamath Falls this morning. But, MVFR and patchy IFR ceilings
linger for most of the coast, and many of the valleys in the area.
These clouds will gradually erode to clear skies today. Onshore flow
overnight is expected to bring IFR marine stratus to coastal areas
after midnight/07Z into Thursday morning. Meantime, valley stratus
is also expected to form in most of the same valleys overnight.
-DW
&&
.MARINE...Updated 800 AM PDT Wednesday, October 15, 2025...Steep
seas persist across the outer waters through this afternoon, while
winds and seas diminish into early Thursday. North winds increase
Thursday afternoon into Friday night with steep seas likely building
south of Cape Blanco. Also, a long period swell is expected to build
Friday afternoon into Saturday. Steep seas are likely across the
waters Friday night through Saturday. Very high and steep swell
dominated seas are then likely behind a cold front Sunday afternoon
through Monday night. -DW
&&
.BEACH HAZARDS...Updated 800 AM PDT Wednesday, October 15,
2025...We're heading into the time of year where distant storms
generate swells with long periods. These long-period swells harbor
more energy than a typical set of waves and have the ability to run
up much farther on the beaches. Model guidance is showing a long-
period swell (8-10 ft at ~17-19 seconds) arriving Friday afternoon
and lasting through Friday night before decaying. This could pose a
threat for sneaker waves at area beaches. We call them "sneaker
waves" because they aren't particularly large or even high waves,
but because they exhibit such high energy, they can suddenly wash
over rocks, logs and jetties without much warning. We'll be
evaluating this potential and a beach hazards statement may be
necessary. -Spilde/DW
&&
.PREV DISCUSSION... /Issued 407 AM PDT Wed Oct 15 2025/
DISCUSSION...Satellite shows that low clouds are starting to
develop near the Umpqua and Coquille basins. Otherwise, clear
skies are present. There could be low clouds that develop over
more west side valleys, but for now temperatures will continue
dropping under the clear skies. Temperatures are in the 30s and
40s west side with 30s east now. Some west side valleys, including
the Scott Valley, need to be monitored as they could drop into
frost territory.
Highs this afternoon will be in the 60s for west side and 50s east,
and we can expect similar highs for the next few days. The exception
will be at the Curry County coast as highs in the 60s today will
jump to near 70 tomorrow and remain that way through Saturday.
Tonight will be another time frame to review for frost potential as
clear skies and light winds will once again drop temperatures to at
least the mid-30s in California west side valleys. Try to prepare to
bring potted plants inside if possible. With the temperatures
hovering around frost temperatures this morning, will continue to
see what impacts come from this before issuing any cold weather
products for tonight.
Ridging builds at the start of the weekend and near to slightly
above normal temperatures are forecast Saturday. This will get highs
to the mid-70s in west side valleys and 60s to near 70 elsewhere!
Enjoy it while it lasts because the next day a trough moves in and
brings rain chances with cooler temperatures once again. Snow levels
during that time are forecast to fall to 5,000'-5,500' once again.
The highest confidence lies in the precipitation continuing through
Sunday afternoon. After, there are differences in where the low lies
as it moves east. The GFS keeps the low closer to the area, keeping
rain chances across the area, whereas the EC keeps the low farther
north. For now, the forecast for Monday shows the more northerly
track that keeps precipitation in Southern Oregon, but in the coming
days we may need to add more chances to Northern California. Drier
conditions could return in the middle of next week after the Sunday-
Monday system.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 5 PM PDT this
afternoon for PZZ370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:00 PM PDT | Small Craft Advisory | MFR | 3 days |
Nearby
Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.